MAUDE Adverse Event Report: QUALITY ELECTRODYNAMICS, LLC CONTOUR 24; MRI RF COIL

QUALITY ELECTRODYNAMICS, LLC CONTOUR 24; MRI RF COIL
Model Number Q7000183
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Quality electrodynamics received a complaint forwarded from siemens that a contour 24 rf coil caused a patient burn.The burn was on backside of right wrist and was a dime - nickel sized blister.The patient was wearing scrubs provided by the hospital and was not sedated.The patient did not request that the scan be stopped.The patient chose not to seek additional medical care for the burn.The contour coil was being used by itself (with no other coils) and was positioned over the patient's pelvic region.Per the technologist's memory: 1.There were no pads between the patients legs.2.There was padding between the coil and bore.3.It is unknown if there were pads between the patient' hips and arms.4.It is unknown if there were pads between the patient's hand and the coil, but the technician stated that the patient's hand was not contacting the coil at the beginning of the scan.It is believed that the patient may have inadvertently shifted her/the coil's position during the scan, which could have caused the hard housing of the coil to contact her wrist resulting in the burn.The coil was returned to siemens and subsequently to quality electrodynamics after the incident.

Brand Name
CONTOUR 24
Common Device Name
MRI RF COIL
Manufacturer (Section D)
QUALITY ELECTRODYNAMICS, LLC
6655 beta drive suite 100
mayfield village OH 44143
Manufacturer (Section G)
QUALITY ELECTRODYNAMICS, LLC
6655 beta drive suite 100
mayfield village OH 44143
Manufacturer Contact
kathleen aras
6655 beta drive suite 100
mayfield village, OH 44143
4404842964
MDR Report Key17191593
Report Number3007350713-2023-06191
Device Sequence Number12587717
Product Code MOS
UDI-Device Identifier00814848020423
UDI-Public0100814848020423112210030
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K183111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQ7000183
Device Catalogue NumberQ7000183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight54 KG